MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP751D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/14/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: where was the foreign material found? (inside the sterile barrier or outside of the sterile barrier?) please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? are there any photos of the foreign matter available? is it possible that the foreign material fell into packaging upon opening of device? was the product seal on the foil still intact when the package was opened? was the procedure completed without any adverse effect to the patient? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Contacted with the sales rep today via phone, please refer to the event description and other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a c-section procedure on (b)(6) 2024 and suture was used.A transverse incision was made in the lower segment of the uterus during surgery.During the surgical process, the doctor need to use suture to suture the patient's wound.When opening a new and complete package of sutures, an unknown residue was found on the needle.The nurse and doctor immediately replaced it with another package of suture.After replacement, no abnormalities were found, and the surgery proceeded smoothly.There was no patient consequences reported.Additional information was requested.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19982563
Report Number2210968-2024-08503
Device Sequence Number2736783
Product Code GAM
UDI-Device Identifier10705031055292
UDI-Public(01)10705031055292(11)231101(17)281031(10)TMMALP
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP751D
Device Lot NumberTMMALP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale